Alert archive / West Virginia / River Flood Warnings in 2014
River Flood Warning 2, NWS Charleston, WV
NWS Charleston, WV issued this river flood warning at May 15, 2014, 11:29 PM EDT for Pocahontas County, West Virginia. It took effect at May 16, 2014, 8:13 AM EDT. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- May 15, 2014, 11:29 PM EDT (03:29 UTC)
- In effect from
- May 16, 2014, 8:13 AM EDT
- Expired
- May 17, 2014, 2:31 AM EDT
- In force
- 18 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Pocahontas County, WV
The radar
The Roanoke radar (KFCX), 138 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Greenbrier River at Marlinton (MRLW2).
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
825 WGUS41 KRLX 160329 FLWRLX BULLETIN - IMMEDIATE BROADCAST REQUESTED RIVER FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 1129 PM EDT THU MAY 15 2014 ...THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... GREENBRIER RIVER...TYGART VALLEY RIVER... AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...BARBOUR...POCAHONTAS. HEAVY RAIN HAS FALLEN ACROSS THE REGION DURING THE PAST 24 HOURS. RAINFALL AMOUNTS AROUND 2 INCHES HAVE BEEN COMMON ALONG THE TYGART AND GREENBRIER RIVER BASINS. THIS IS EXPECTED TO RESULT IN MINOR FLOODING FOR THE WARNED LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND AND DON'T DROWN. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-800-401-9535...WHEN YOU CAN DO SO SAFELY. YOU MAY ALSO REPORT FLOODING BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. THE NEXT STATEMENT WILL BE ISSUED AROUND 5 AM OR SOONER IF CONDITIONS CHANGE. && WVC075-161529- /O.NEW.KRLX.FL.W.0002.140516T1213Z-140517T0631Z/ /MRLW2.2.ER.140516T1213Z.140516T1800Z.140517T0031Z.UU/ 1129 PM EDT THU MAY 15 2014 THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A * FLOOD WARNING FOR THE GREENBRIER RIVER AT MARLINTON. * FROM FRIDAY MORNING TO LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 10:45 PM THURSDAY THE STAGE WAS 5.4 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY MORNING AND CONTINUE TO RISE TO NEAR 12.5 FEET BY EARLY AFTERNOON FRIDAY . THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY EVENING. * AT STAGES NEAR 12.0 FEET...SECTIONS OF 1ST, 2ND AND 3RD AVENUES IN MARLINTON ARE FLOODED. SECTIONS OF CAMPBELLTOWN START TO FLOOD. * A CREST NEAR 12.5 FEET COMPARES TO A PREVIOUS CREST OF 11.2 FEET ON JANUARY 31 2013. && LAT...LON 3830 8003 3827 7999 3818 8002 3822 8014 $$ WVC075-161529- /O.NEW.KRLX.FL.W.0003.140516T1650Z-140517T0125Z/ /BUCW2.1.ER.140516T1650Z.140516T1800Z.140516T1925Z.NO/ 1129 PM EDT THU MAY 15 2014 THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A * FLOOD WARNING FOR THE GREENBRIER RIVER AT BUCKEYE. * FROM FRIDAY AFTERNOON TO FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 10:45 PM THURSDAY THE STAGE WAS 8.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY AFTERNOON FRIDAY AND CONTINUE TO RISE TO NEAR 15.5 FEET BY EARLY AFTERNOON FRIDAY . THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY AFTERNOON . * AT STAGES NEAR 15.0 FEET...THE FARM LAND ALONG THE RIVER BANK NEAR GAGE IS FLOODED. STEVEN HOLE ROAD STARTS TO FLOOD. * A CREST NEAR 15.5 FEET COMPARES TO A PREVIOUS CREST OF 14.4 FEET ON JANUARY 31 2013. && LAT...LON 3822 8014 3820 8005 3812 8014 3815 8021 $$ WVC001-161529- /O.NEW.KRLX.FL.W.0004.140516T2332Z-140517T1500Z/ /BELW2.1.ER.140516T2332Z.140517T0600Z.140517T0900Z.NO/ 1129 PM EDT THU MAY 15 2014 THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A * FLOOD WARNING FOR THE TYGART VALLEY RIVER AT BELINGTON. * FROM FRIDAY EVENING TO SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 10:45 PM THURSDAY THE STAGE WAS 7.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY EVENING AND CONTINUE TO RISE TO NEAR 14.3 FEET BY EARLY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING. * AT STAGES NEAR 14.0 FEET...BOTH RIVER BANKS NEAR THE RIVER GAGE AND ROADWAYS IN LOW LYING AREAS ARE FLOODED...ESPECIALLY ALONG RIVER AND DAYTON STREEETS. * A CREST NEAR 14.3 FEET COMPARES TO A PREVIOUS CREST OF 15.2 FEET ON DECEMBER 8 2013. && LAT...LON 3906 8002 3904 7991 3897 7991 3896 7999 $$
4 follow-up statements
219 WGUS81 KRLX 160846 FLSRLX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 446 AM EDT FRI MAY 16 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...GREENBRIER RIVER... TYGART VALLEY RIVER. AT MARLINTON... AT BUCKEYE... AT BELINGTON... AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...BARBOUR...POCAHONTAS. HEAVY RAIN HAS FALLEN ACROSS THE REGION DURING THE PAST 24 HOURS. RAINFALL AMOUNTS AROUND 2 INCHES HAVE BEEN COMMON ALONG THE TYGART AND GREENBRIER RIVER BASINS. THIS IS EXPECTED TO RESULT IN MINOR TO MODERATE FLOODING FOR THE WARNED LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND AND DON'T DROWN. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-800-401-9535...WHEN YOU CAN DO SO SAFELY. YOU MAY ALSO REPORT FLOODING BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. * THE NEXT STATEMENT WILL BE ISSUED AROUND 11 AM OR SOONER IF CONDITIONS CHANGE. && WVC075-161446- /O.CON.KRLX.FL.W.0002.140516T1213Z-140517T0631Z/ /MRLW2.2.ER.140516T1213Z.140516T1800Z.140517T0031Z.UU/ 446 AM EDT FRI MAY 16 2014 THE FLOOD WARNING CONTINUES FOR THE GREENBRIER RIVER AT MARLINTON. * AT 3:45 AM FRIDAY THE STAGE WAS 8.4 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO RISE TO NEAR 12.5 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS EVENING. * AT STAGES NEAR 12.0 FEET...SECTIONS OF 1ST, 2ND AND 3RD AVENUES IN MARLINTON ARE FLOODED. SECTIONS OF CAMPBELLTOWN START TO FLOOD. * A CREST NEAR 12.5 FEET COMPARES TO A PREVIOUS CREST OF 11.2 FEET ON JANUARY 31 2013. && LAT...LON 3830 8003 3827 7999 3818 8002 3822 8014 $$ WVC075-161446- /O.CON.KRLX.FL.W.0003.140516T1650Z-140517T0125Z/ /BUCW2.1.ER.140516T1650Z.140516T1800Z.140516T1925Z.NO/ 446 AM EDT FRI MAY 16 2014 THE FLOOD WARNING CONTINUES FOR THE GREENBRIER RIVER AT BUCKEYE. * AT 3:45 AM FRIDAY THE STAGE WAS 11.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 15.5 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * AT STAGES NEAR 15.0 FEET...THE FARM LAND ALONG THE RIVER BANK NEAR GAGE IS FLOODED. STEVEN HOLE ROAD STARTS TO FLOOD. * A CREST NEAR 15.5 FEET COMPARES TO A PREVIOUS CREST OF 14.4 FEET ON JANUARY 31 2013. && LAT...LON 3822 8014 3820 8005 3812 8014 3815 8021 $$ WVC001-161446- /O.CON.KRLX.FL.W.0004.140516T2332Z-140517T1500Z/ /BELW2.1.ER.140516T2332Z.140517T0600Z.140517T0900Z.NO/ 446 AM EDT FRI MAY 16 2014 THE FLOOD WARNING CONTINUES FOR THE TYGART VALLEY RIVER AT BELINGTON. * AT 3:45 AM FRIDAY THE STAGE WAS 10.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 14.3 FEET BY AFTER MIDNIGHT . THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SATURDAY. * AT STAGES NEAR 14.0 FEET...BOTH RIVER BANKS NEAR THE RIVER GAGE AND ROADWAYS IN LOW LYING AREAS ARE FLOODED...ESPECIALLY ALONG RIVER AND DAYTON STREEETS. * A CREST NEAR 14.3 FEET COMPARES TO A PREVIOUS CREST OF 15.2 FEET ON DECEMBER 8 2013. && LAT...LON 3906 8002 3904 7991 3897 7991 3896 7999 $$
969 WGUS81 KRLX 161016 FLSRLX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 616 AM EDT FRI MAY 16 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...TYGART VALLEY RIVER. AT BELINGTON... AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...BARBOUR. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...GREENBRIER RIVER. AT MARLINTON... AT BUCKEYE... AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...POCAHONTAS. HEAVY RAIN HAS FALLEN ACROSS THE REGION DURING THE PAST 24 HOURS. RAINFALL AMOUNTS AROUND 2 INCHES HAVE BEEN COMMON ALONG THE TYGART AND GREENBRIER RIVER BASINS. THIS IS EXPECTED TO RESULT IN MINOR TO MODERATE FLOODING FOR THE WARNED LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND AND DON'T DROWN. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-800-401-9535...WHEN YOU CAN DO SO SAFELY. YOU MAY ALSO REPORT FLOODING BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. THE NEXT STATEMENT WILL BE ISSUED AROUND 12 PM OR SOONER IF CONDITIONS CHANGE. && WVC075-161616- /O.CON.KRLX.FL.W.0002.140516T1213Z-140517T0631Z/ /MRLW2.2.ER.140516T1213Z.140516T1800Z.140517T0031Z.UU/ 616 AM EDT FRI MAY 16 2014 THE FLOOD WARNING CONTINUES FOR THE GREENBRIER RIVER AT MARLINTON. * AT 5:45 AM FRIDAY THE STAGE WAS 9.9 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO RISE TO NEAR 12.5 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS EVENING. * AT STAGES NEAR 12.0 FEET...SECTIONS OF 1ST, 2ND AND 3RD AVENUES IN MARLINTON ARE FLOODED. SECTIONS OF CAMPBELLTOWN START TO FLOOD. * A CREST NEAR 12.5 FEET COMPARES TO A PREVIOUS CREST OF 11.2 FEET ON JANUARY 31 2013. && LAT...LON 3830 8003 3827 7999 3818 8002 3822 8014 $$ WVC075-161616- /O.CON.KRLX.FL.W.0003.140516T1650Z-140517T0125Z/ /BUCW2.1.ER.140516T1650Z.140516T1800Z.140516T1925Z.NO/ 616 AM EDT FRI MAY 16 2014 THE FLOOD WARNING CONTINUES FOR THE GREENBRIER RIVER AT BUCKEYE. * AT 5:45 AM FRIDAY THE STAGE WAS 12.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 15.5 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * AT STAGES NEAR 15.0 FEET...THE FARM LAND ALONG THE RIVER BANK NEAR GAGE IS FLOODED. STEVEN HOLE ROAD STARTS TO FLOOD. * A CREST NEAR 15.5 FEET COMPARES TO A PREVIOUS CREST OF 14.4 FEET ON JANUARY 31 2013. && LAT...LON 3822 8014 3820 8005 3812 8014 3815 8021 $$ WVC001-161616- /O.EXT.KRLX.FL.W.0004.140516T2230Z-140517T0645Z/ /BELW2.1.ER.140516T2230Z.140517T0000Z.140517T0045Z.NO/ 616 AM EDT FRI MAY 16 2014 THE FLOOD WARNING CONTINUES FOR THE TYGART VALLEY RIVER AT BELINGTON. * AT 5:30 AM FRIDAY THE STAGE WAS 11.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 14.1 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS EVENING. * AT STAGES NEAR 14.0 FEET...BOTH RIVER BANKS NEAR THE RIVER GAGE AND ROADWAYS IN LOW LYING AREAS ARE FLOODED...ESPECIALLY ALONG RIVER AND DAYTON STREEETS. * A CREST NEAR 14.1 FEET COMPARES TO A PREVIOUS CREST OF 15.2 FEET ON DECEMBER 8 2013. && LAT...LON 3906 8002 3904 7991 3897 7991 3896 7999 $$
562 WGUS81 KRLX 161517 FLSRLX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1117 AM EDT FRI MAY 16 2014 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...GREENBRIER RIVER. AT BUCKEYE... AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...POCAHONTAS. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...GREENBRIER RIVER... TYGART VALLEY RIVER. AT MARLINTON... AT BELINGTON... AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...BARBOUR...POCAHONTAS. HEAVY RAIN HAS FALLEN ACROSS THE REGION THURSDAY AND THURSDAY NIGHT. RAINFALL AMOUNTS AROUND 2 INCHES HAVE BEEN COMMON ALONG THE TYGART AND GREENBRIER RIVER BASINS...WITH LOCALLY HIGHER AMOUNTS...PARTICULARLY OVER THE TYGART BASIN. THIS WAS ALREADY CAUSING MINOR FLOODING AT MARLINTON AND IS EXPECTED TO RESULT IN MINOR TO MODERATE FLOODING MARLINTON AND BELINGTON TODAY. THERE WILL BE HIGH WATER I OTHER AREAS ALONG THESE RIVERS...FOR EXAMPLE...THE TYGART AT MILL CREEK IS IN FLOOD PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND AND DON'T DROWN. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-800-401-9535...WHEN YOU CAN DO SO SAFELY. YOU MAY ALSO REPORT FLOODING BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. THE NEXT STATEMENT WILL BE ISSUED AROUND 8 PM...OR SOONER IF CONDITIONS CHANGE. && WVC075-162117- /O.EXT.KRLX.FL.W.0002.000000T0000Z-140517T0617Z/ /MRLW2.1.ER.000000T0000Z.140516T1800Z.140517T0017Z.UU/ 1117 AM EDT FRI MAY 16 2014 THE FLOOD WARNING CONTINUES FOR THE GREENBRIER RIVER AT MARLINTON. * AT 9:45 AM FRIDAY THE STAGE WAS 10.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * AT STAGES NEAR 12.0 FEET...SECTIONS OF 1ST, 2ND AND 3RD AVENUES IN MARLINTON ARE FLOODED. SECTIONS OF CAMPBELLTOWN START TO FLOOD. * A CREST NEAR 11.1 FEET COMPARES TO A PREVIOUS CREST OF 11.2 FEET ON JANUARY 31 2013. && LAT...LON 3830 8003 3827 7999 3818 8002 3822 8014 $$ WVC075-161547- /O.CAN.KRLX.FL.W.0003.000000T0000Z-140517T0125Z/ /BUCW2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1117 AM EDT FRI MAY 16 2014 THE FLOOD WARNING IS CANCELLED FOR THE GREENBRIER RIVER AT BUCKEYE. * AT 9:45 AM FRIDAY THE STAGE WAS 13.2 FEET. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER IS NOW EXPECTED TO CREST BELOW FLOOD STAGE AT 13.9 FEET THIS AFTERNOON. * A CREST NEAR 13.9 FEET COMPARES TO A PREVIOUS CREST OF 14.4 FEET ON JANUARY 31 2013. && LAT...LON 3822 8014 3820 8005 3812 8014 3815 8021 $$ WVC001-162116- /O.EXT.KRLX.FL.W.0004.140516T2231Z-140517T0656Z/ /BELW2.1.ER.140516T2231Z.140517T0000Z.140517T0056Z.NO/ 1117 AM EDT FRI MAY 16 2014 ...FLOOD WARNING IN EFFECT UNTIL LATE THIS EVENING...THE FLOOD WARNING CONTINUES FOR THE TYGART VALLEY RIVER AT BELINGTON. * AT 9:45 AM FRIDAY THE STAGE WAS 12.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE JUST ABOVE ABOVE FLOOD STAGE...TO NEAR 14.1 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS EVENING. * AT STAGES NEAR 14.0 FEET...BOTH RIVER BANKS NEAR THE RIVER GAGE AND ROADWAYS IN LOW LYING AREAS ARE FLOODED...ESPECIALLY ALONG RIVER AND DAYTON STREETS. * A CREST NEAR 14.1 FEET COMPARES TO A PREVIOUS CREST OF 15.2 FEET ON DECEMBER 8 2013. && LAT...LON 3906 8002 3904 7991 3897 7991 3896 7999 $$ TRM
030 WGUS81 KRLX 161807 FLSRLX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 207 PM EDT FRI MAY 16 2014 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...GREENBRIER RIVER. AT MARLINTON... AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...POCAHONTAS. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...TYGART VALLEY RIVER. AT BELINGTON... AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...BARBOUR. HEAVY RAIN HAS FALLEN ACROSS THE REGION THURSDAY AND THURSDAY NIGHT. RAINFALL AMOUNTS AROUND 2 INCHES HAVE BEEN COMMON ALONG THE TYGART AND GREENBRIER RIVER BASINS...WITH LOCALLY HIGHER AMOUNTS...PARTICULARLY OVER THE TYGART BASIN. THIS IS EXPECTED TO RESULT IN MINOR FLOODING AT BELINGTON BY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND AND DON'T DROWN. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-800-401-9535...WHEN YOU CAN DO SO SAFELY. YOU MAY ALSO REPORT FLOODING BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. * THE NEXT STATEMENT WILL BE ISSUED AROUND 8 PM OR SOONER IF CONDITIONS CHANGE. && WVC001-170007- /O.EXT.KRLX.FL.W.0004.140516T2229Z-140517T0657Z/ /BELW2.1.ER.140516T2229Z.140517T0000Z.140517T0057Z.NO/ 207 PM EDT FRI MAY 16 2014 ...FLOOD WARNING IN EFFECT UNTIL LATE THIS EVENING FOR THE TYGART VALLEY RIVER AT BELINGTON. * AT 1:30 PM TODAY THE STAGE WAS 13.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND RISE TO NEAR 14.1 FEET THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS EVENING. * AT STAGES NEAR 14.0 FEET...BOTH RIVER BANKS NEAR THE RIVER GAGE AND ROADWAYS IN LOW LYING AREAS ARE FLOODED...ESPECIALLY ALONG RIVER AND DAYTON STREETS. * A CREST NEAR 14.1 FEET COMPARES TO A PREVIOUS CREST OF 15.2 FEET ON DECEMBER 8 2013. && LAT...LON 3906 8002 3904 7991 3897 7991 3896 7999 $$ WVC075-161837- /O.CAN.KRLX.FL.W.0002.000000T0000Z-140517T0105Z/ /MRLW2.1.ER.000000T0000Z.140516T1245Z.000000T0000Z.UU/ 207 PM EDT FRI MAY 16 2014 THE FLOOD WARNING IS CANCELLED FOR THE GREENBRIER RIVER AT MARLINTON. * AT 12:45 PM TODAY THE STAGE WAS 9.3 FEET. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 10.0 FEET. THE RIVER WILL CONTINUE TO FALL TO 3.6 FEET BY SATURDAY MORNING. && LAT...LON 3830 8003 3827 7999 3818 8002 3822 8014 $$ TRM
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at May 15, 10:45 PM EDT, 44 minutes earlier.
Area forecast discussion, May 15, 10:45 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1045 PM EDT THU MAY 15 2014 .SYNOPSIS... LARGE UPPER LEVEL TROUGH DOMINATES THROUGH THE WEEKEND...ALTHOUGH WEAK UPPER DISTURBANCES PASS EACH DAY. STILL COOL WITH HIGH PRESSURE EARLY NEXT WEEK. WARM FRONT TUESDAY OR WEDNESDAY. && .NEAR TERM /THROUGH FRIDAY/... 1030 PM UPDATE... FCST ON TRACK. LAST OF MODERATE RA SLOWLY SHIFT NE OUT OF THE MOUNTAINS. 700 PM UPDATE... MODERATE RAIN AXIS SLOWLY SHIFTING E INTO THE C AND N WV MOUNTAINS. GENERALLY 1 TO 2 INCHES OF RAIN IN THE MOUNTAIN COUNTIES/I79 CORRIDOR IN PAST 12 HRS WITH JUST SOME MINOR WATER ISSUES REPORTED THUS FAR. MAY TAKE UNTIL 09Z TO CLEAR POCAHONTAS AND RANDOLPH FROM THE STEADIER RA AS NEAR TERM MODELS BRING ONE FINAL WAVE UP NC AND VA PIEDMONT LATER THIS EVENING. WORRIED THIS MAY TIP THE N MOUNTAINS OVER INTO SOME FLOODING ISSUES WITH UP TO ANOTHER INCH OF QPF POSSIBLE THIS EVENING. WILL BE MONITORING CLOSELY. FLOOD WATCH CONTINUES FOR THOSE AREAS THROUGH THE NIGHT. ELSEWHERE...TOUGH TO FIGURE IF STRATUS HOLDS OVERNIGHT WITH LAMP GUIDANCE INSISTING ON LOW CRUD DEVELOPING OVER MUCH OF THE LOWLANDS TONIGHT AS MUCH OF THE GUIDANCE PULLS IN A LOW LEVEL PUNCH OF DRY AIR IN OVERNIGHT. ALSO IF ANY CLEARING DEVELOPS ACROSS W ZONES...THEN SOME DENSE FOG MAY BE REALIZED IF BL CAN SLACKEN LATE. PREVIOUS DISCUSSION BELOW... FRONT AT THE SURFACE...BISECTING FROM NORTH TO SOUTH ACROSS THE CWA THIS AFTERNOON. THE FRONT WILL CONTINUE A STEADY TRACK TO THE EAST THROUGH THIS EVENING...WITH RAIN AND ISOLATED THUNDERSTORMS TO THE EAST...AND ISOLATED LIGHT SHOWERS AND DRIZZLE IN AREA OF CAA BEHIND THE FRONT. CAA WILL BE THE MAIN FEATURE OF THE FORECAST THROUGH TONIGHT AS 5H NEG TILTED TROUGH DIGS INTO THE GREAT LAKES. KEPT LOW CLOUDS IN THE FORECAST...WITH SOME CLEARING TOWARDS MORNING. COOL AIR REMAINS IN PLACE FOR FRIDAY WITH GRADUALLY DRYING OF THE ATMOSPHERIC COLUMN. A TROUGH AXIS ROTATES THROUGH FRIDAY WHICH SHOULD WORK ENOUGH DYNAMICS ACTING ON REMAINING MOISTURE TO ALLOW FOR ANOTHER ROUND OF SHOWER ACTIVITY. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... L/W TROUGH SLIDES SLOWLY EWD FROM THE OHIO VALLEY TO THE E COAST THIS PERIOD. WITHIN IT...SHARP S/W TROUGH SHOULD BE LIFTING NEWD...OUT OF THE AREA RIGHT AT THE START OF THE PERIOD. KEPT THE HIGH CHANCE FOR SHOWERS NORTHERN ZONES...WITH THUNDER POSSIBLE IN THE EARLY EVENING GIVEN THE UPPER LEVEL COOL POOL OVER THE HEATED BOUNDARY LAYER. THE WEATHER DRIES OUT FRI NT AS THE S/W PULLS AWAY. SAT AND SUN APPEAR TO BE ALMOST CARBON COPIES OF EACH OTHER FOR A COOL AND MOSTLY DRY WEEKEND...AS HIGH PRESSURE BUILDS INTO THE AREA BENEATH THE L/W. S/W TROUGHS ROTATE THROUGH THE BASE OF THE L/W LATE EACH DAY...AFFECTING FAR SOUTHERN ZONES. OTHERWISE SAT WILL FEATURES A LOT OF CU AND EVEN A POP UP LATE DAY SPRINKLE OR SHOWER IN THE FAR NORTHERN ZONES. THIS WILL BE LARGELY ABSENT SUNDAY WITH HIGH PRESSURE MORE FIRMLY IN CONTROL BY THEN. BELOW NORMAL TEMPERATURES UNDERNEATH THE L/W THIS PERIOD. HIGHS SAT AND SUN LOOKED GOOD AND AT OR CLOSE TO WELL CONVERGED GUIDANCE. BLENDED IN BIAS CORRECTED MET FOR LOWS FRI AND SAT NIGHTS...BIAS CORRECTED MOS GUIDANCE ALSO BLENDED IN ON SAT NT. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... USED A BLEND OF THE GFS...ECMWF...AND UKMET FOR MONDAY AND TUESDAY. THIS WOULD HAVE HIGH PRESSURE AND BELOW NORMAL TEMPERATURES FOR SUNDAY NIGHT AND MONDAY. BY TUESDAY...CLOUDS AND POSSIBLY PRECIPITATION FROM AN APPROACHING WARM FRONT WOULD EFFECT THE REGION. SWITCHED TO A BLEND OF THE GFS...ECMWF...ECMWF ENSEMBLE MEAN...AND GEFS ENSEMBLE MEAN FOR WEDNESDAY AND THURSDAY. THIS WOULD CONTINUE TO PUSH THE WARM FRONT NORTHWARD ON WEDNESDAY...WITH THE REGION ENTERING THE WARM SECTOR FOR THURSDAY. MAIN MODEL DIFFERENCES CENTER AROUND THE TIMING OF THE WARM FRONT TUESDAY AND/OR WEDNESDAY...AND WHAT HAPPENS OVER THE REGION IN THE WAKE OF THE WARM FRONT. && .AVIATION /03Z FRIDAY THROUGH TUESDAY/... COLD FRONT JUST E OF THE WV MOUNTAINS AT 00Z. WIDESPREAD MOD RA ALONG AND JUST BEHIND THE FRONT WITH IFR VSBY AND OCCASIONAL IFR CIGS. THIS WILL SLOWLY SHIFT E OVERNIGHT. IN ITS WAKE...HARD TO FIGURE EXTENT OF STRATUS AND/OR FG. WITH VARYING SOLUTIONS OFFERED BY MODEL GUIDANCE...OPTED TO ALLOW IMPROVING CIGS INTO MVFR FROM KCRW TO KCKB AND POINTS E AS THE EVE WEARS ON. HAVE GENERAL VFR CONDITIONS KHTS/KPKB OVERNIGHT. KEPT FG AT BAY WITH THINKING BL KEEPS STIR OVERNIGHT. LOW CONFIDENCE FORECAST NONETHELESS. ANY STRATUS WILL QUICKLY SCT OUT AFTER 12Z WITH SCT TO BKN LOW END VFR CIGS. AN UPPER AIR DISTURBANCE WILL ROTATE THROUGH DURING THE DAY WITH SOME SHRA BREAKING OUT WHICH COULD ALLOW FOR BRIEF REDUCTIONS IN VSBY AND/OR CIG. HAVE ELECTED TO JUST MENTION SHRA AT THIS DISTANCE THOUGH. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY... FORECAST CONFIDENCE: LOW. ALTERNATE SCENARIOS: STRATUS MAY BE MORE PREVALENT AND LOWER THAN FORECAST OVERNIGHT. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE FRI 05/16/14 UTC 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13 EDT 1HRLY 22 23 00 01 02 03 04 05 06 07 08 09 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H L L H EKN CONSISTENCY H M M M M L L L L L L H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H M M M M M M M AFTER 00Z SATURDAY... NO WIDESPREAD IFR CONDITIONS EXPECTED AT THIS TIME. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...FLOOD WATCH UNTIL 8 AM EDT FRIDAY FOR WVZ032-038>040-046-047. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KMC/TRM/RPY NEAR TERM...KMC/30 SHORT TERM...TRM LONG TERM...RPY AVIATION...30
Hazardous weather outlook, May 15, 10:29 AM EDT, 13 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1029 AM EDT THU MAY 15 2014 KYZ101>103-105-OHZ066-067-075-083>087-WVZ005>008-013-014-161430- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-JACKSON OH- VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV- LINCOLN-PUTNAM- 1029 AM EDT THU MAY 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ076-VAZ003-004-WVZ009>011-015>020-024>040-046-047-161430- WASHINGTON-DICKENSON-BUCHANAN-WOOD-PLEASANTS-TYLER-KANAWHA-ROANE- WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 1029 AM EDT THU MAY 15 2014 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM
In the hours before
Local storm report, May 15, 8:00 PM EDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
800 PM EDT THU MAY 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM HEAVY RAIN MARLINTON 38.22N 80.09W
05/15/2014 M2.11 INCH POCAHONTAS WV TRAINED SPOTTER
2.11IN MEASURED OVER LAST 24HRS
&&
EVENT NUMBER RLX1400935
JMSpecial weather statement, May 15, 8:35 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
835 PM EDT THU MAY 15 2014
WVZ030>032-037>040-046-047-160230-
BARBOUR WV-HARRISON WV-LEWIS WV-NICHOLAS WV-POCAHONTAS WV-RANDOLPH WV-
TAYLOR WV-UPSHUR WV-WEBSTER WV-
835 PM EDT THU MAY 15 2014
...SPECIAL WEATHER STATEMENT FOR UPSHUR...WEBSTER...TAYLOR...
BARBOUR...RANDOLPH...EASTERN HARRISON...SOUTHEASTERN LEWIS...EASTERN
NICHOLAS AND POCAHONTAS COUNTIES UNTIL 1030 PM EDT...
RAIN...OCCASIONALLY MODERATE...WILL CONTINUE TO FALL ACROSS THE AREA
THIS EVENING. THIS WILL RESULT IN STRONG RISES ON AREA CREEKS AND
STREAMS ALONG WITH PONDING OF WATER ON ROADS. GENERALLY 1 TO 2
INCHES OF RAIN HAS FALLEN OVER THE PAST 12 HOURS. ANOTHER HALF INCH
TO INCH OF RAIN IS EXPECTED BEFORE TAPERING OFF LATER THIS EVENING.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3892 7936 3889 7951 3878 7950 3866 7962
3843 7968 3831 7980 3827 7978 3818 7991
3810 7992 3803 8016 3812 8037 3822 8037
3826 8043 3814 8064 3942 8025 3935 7989
3923 7980 3913 7983 3904 7977 3897 7935
30The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 8:35 PM EDT | Special Weather Statement | RLX | Barbour, Pocahontas, Randolph, Taylor, Upshur, Webster | 115 min |
| May 15, 11:29 PM EDT | River Flood Warning | RLX | Pocahontas | 22 hr |
| May 15, 11:29 PM EDT | River Flood Warning | RLX | Barbour | 36 hr |
| May 16, 2:37 PM EDT | Special Weather Statement | RLX | Boone | 23 min |
| May 16, 6:16 PM EDT | Special Weather Statement | RLX | McDowell | 14 min |
Nearby
River Flood Warnings in West Virginia, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.